Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 37, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 15, 2018, 2:13 PM CDT for Perry County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2018, 2:13 PM CDT (19:13 UTC)
- Expired
- May 15, 2018, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Perry County, TN
The radar
The Ft Campbell radar (KHPX), 134 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719
WUUS54 KOHX 151913
SVROHX
TNC135-151945-
/O.NEW.KOHX.SV.W.0037.180515T1913Z-180515T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
213 PM CDT TUE MAY 15 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Perry County in Middle Tennessee...
* Until 245 PM CDT.
* At 213 PM CDT, a severe thunderstorm was located 7 miles northwest
of Linden, moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Linden, Lobelville and Mousetail Landing State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3566 8802 3568 8802 3569 8803 3571 8804
3572 8803 3583 8777 3556 8775 3554 8799
3562 8804
TIME...MOT...LOC 1913Z 266DEG 11KT 3566 8796
HAIL...1.25IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:53 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 15, 12:53 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1253 PM CDT Tue May 15 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Temperatures are already in the low to mid 80s this morning and still on track for highs to reach the upper 80s and low 90s in many areas. It's been a pleasantly sunny morning, but as deeper moisture pushes northward across GA and east TN this afternoon we should start to see some echoes develop on radar. Any activity this afternoon should be isolated to scattered, with better coverage over the Cumberland Plateau. Soundings still show the potential for a few strong storms later this afternoon into early evening with the main threat being strong winds. && .AVIATION... 18Z TAF DISCUSSION. Storms are expected to impact Crossville throughout the afternoon and early evening hours. Occasional LIFR visibilities and gusty winds will be possible as storms move over the area. BNA and MQY may see a vicinity shower and thunderstorm this afternoon, but coverage should be sparser as storms remain isolated around the I-65 corridor. Any storms that develop will have the potential of producing winds in excess of 30 mph and small hail. CKV will likely remain dry with VFR conditions throughout today and tonight. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/AVIATION......11
Hazardous weather outlook, May 15, 5:02 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Tue May 15 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-161015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Tue May 15 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 10
In the hours before
Special weather statement, May 15, 11:43 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
1143 AM CDT TUE MAY 15 2018
TNZ078>080-151700-
Van Buren TN-Grundy TN-Warren TN-
1143 AM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...SOUTHEASTERN WARREN
AND CENTRAL GRUNDY COUNTIES UNTIL NOON CDT...
At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gruetli-Laager, or 17 miles west of Dunlap, moving northeast at 5
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Spencer, Gruetli-Laager, Altamont, Coalmont, Palmer, Beersheba
Springs and Fall Creek Falls State Park.
LAT...LON 3542 8582 3579 8547 3574 8527 3572 8527
3569 8529 3557 8542 3555 8546 3553 8561
3549 8554 3543 8554 3542 8551 3541 8551
3541 8549 3538 8549 3535 8551 3534 8554
3532 8556 3530 8566 3529 8569 3530 8569
TIME...MOT...LOC 1642Z 227DEG 4KT 3543 8569
WhiteheadSpecial weather statement, May 15, 12:20 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
1220 PM CDT TUE MAY 15 2018
TNZ080-151800-
Van Buren TN-
1220 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VAN BUREN COUNTY UNTIL
100 PM CDT...
At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving northeast at 10 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Spencer and Fall Creek Falls State Park.
LAT...LON 3576 8527 3575 8526 3573 8527 3572 8527
3569 8529 3557 8542 3556 8545 3555 8546
3554 8554 3554 8556 3559 8558 3580 8536
3582 8527 3578 8527 3578 8526 3576 8525
TIME...MOT...LOC 1720Z 241DEG 8KT 3570 8535
WhiteheadSpecial weather statement, May 15, 12:48 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
1248 PM CDT TUE MAY 15 2018
TNZ066-151830-
Cumberland TN-
1248 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUMBERLAND COUNTY UNTIL
130 PM CDT...
At 1248 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Fairfield Glade to 10 miles
southwest of Crossville. These storms were nearly stationary.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi, Cumberland
Mountain State Park and Slate Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3580 8498 3584 8523 3587 8522 3589 8523
3615 8491 3613 8487 3608 8483 3610 8482
3609 8480 3605 8479 3601 8473
TIME...MOT...LOC 1748Z 309DEG 4KT 3613 8485 3586 8519
WhiteheadSpecial weather statement, May 15, 2:02 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
202 PM CDT TUE MAY 15 2018
TNZ024-056-057-151945-
Hickman TN-Humphreys TN-Perry TN-
202 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTHWESTERN HUMPHREYS
AND SOUTHWESTERN HICKMAN COUNTIES UNTIL 245 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Parsons, or 8 miles west of Linden, moving east at 15
mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Linden, Lobelville, I-40 Near The Tennessee River, Mousetail Landing
State Park, Bucksnort and Pleasantville.
LAT...LON 3566 8802 3568 8802 3569 8803 3572 8804
3577 8798 3584 8796 3588 8794 3592 8768
3562 8762 3561 8766 3557 8765 3552 8798
3562 8804
TIME...MOT...LOC 1901Z 259DEG 13KT 3566 8799
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:43 AM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 17 min |
| May 15, 12:20 PM CDT | Special Weather Statement | OHX | Van Buren | 40 min |
| May 15, 12:48 PM CDT | Special Weather Statement | OHX | Cumberland | 42 min |
| May 15, 2:02 PM CDT | Special Weather Statement | OHX | Perry | 43 min |
| May 15, 2:49 PM CDT | Special Weather Statement | OHX | Perry | 41 min |
| May 15, 2:55 PM CDT | Special Weather Statement | OHX | DeKalb | 50 min |
| May 15, 3:22 PM CDT | Special Weather Statement | OHX | Pickett | 23 min |
| May 15, 3:26 PM CDT | Special Weather Statement | OHX | Rutherford | 49 min |
| May 15, 3:39 PM CDT | Special Weather Statement | OHX | Van Buren | 36 min |
| May 15, 5:07 PM CDT | Special Weather Statement | OHX | DeKalb | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.